Side effects of B6?

(16 Posts)
blamber Sun 08-Sep-13 15:45:29

To lengthen my LP I started taking B6 a few weeks ago. I was taking 50 mg a day, which is considered a safe dose. However, since a few days I have had tingling in my legs and arms. I'm off to see the doc tomorrow, because it's freaking me out, but I started thinking if it could be related to the B6? I have stopped taking it!

I read that an overdose can cause tingling, but can it also be a common side effect? Does anyone know? Thanks!

Olive324 Sun 08-Sep-13 19:02:20

Yes , I had tingling in my fingers too. I was taking 100mg which is still not considered particularly high. Anyway, I now take B complex instead with a much lower dose. They should go ifbyoumlower the dose a bit .

VJONES1985 Sun 08-Sep-13 19:09:21

I'm now on 100mg a day as well. No side effects as yet but would be worried that lowering the dose wouldn't actually do the job!

blamber Sun 08-Sep-13 19:26:00

Thanks, Olive. How long did it take for the tingling to subside? So does the B complex prevent it? I'm now thinking of just staying away from all supplements for now, except folic acid.

Vjones, I know what you mean, but I'm thinking if my LP stays low the GP can hopefully help with some meds.

rabbitonthemoon Sun 08-Sep-13 19:33:59

I also got tingling on B6 and scared myself silly by googling it! B6 also makes my spotting a lot worse in spite of it supposedly being useful in making it better.

VJONES1985 Sun 08-Sep-13 19:37:31

rabbit What do you mean when you say you were scared? Is the tingling anything to be concerned about, other than obviously not being very nice?

Tw1nkle Sun 08-Sep-13 19:42:01

Yes - this happened to me too! I was taking about 80mg a day.
I would get cold sensations in my feet!
(It effects nerve endings apparently).
I don't take it anymore!

VJONES1985 Sun 08-Sep-13 19:46:49

Twinkle - did you manage to lengthen your lp without b6? Or were you not taking it for that originally?

blamber Sun 08-Sep-13 20:00:53

Ah I feel a bit better now that I'm not the only one! I think I can blame the B6 but will still see the GP. How long, rabbit and twinkle, did it take for the tingling to go away?

Vjones, it's just scary when you don't know what's causing it. I think the tingling itself is harmless.

I thought by staying under the recommended dose I'd be okay! But maybe some of us just get side effects.

VJONES1985 Sun 08-Sep-13 20:03:25

Yes, I think I remember hearing about tingling as a side effect before... Am I right in thinking 200mg is the maximum dosage?

Tw1nkle Sun 08-Sep-13 20:16:20

It did lengthen my LP by a couple of days. Still no luck conceiving though. My LP has remained the same since stopping the B6 (still 10 days).

It took about a week for the sensation to stop. It was scary TBH. If I take B6 now, the sensation comes back straight away.

VJONES1985 Sun 08-Sep-13 20:26:16

Have you thought of seeing your doctor about your luteal phase, twinkle?

blamber Sun 08-Sep-13 20:53:49

Thanks so much, twinkle. I'm definitely staying away from the B6.

Vjones, some say that 100mg is the maximum daily dosage, others 200mg. If you don't have any side effects, it should be okay. If you get any, stop immediately. Also, you can't take it too long, but I'm sure you won't have to anyway! Some woman took 100mg per day for 10 years and ended up with permanent nerve damage. But that's after 10 years! So don't worry.

VJONES1985 Sun 08-Sep-13 20:57:33

Wow! A side effect of diabetes is nerve damage so perhaps I shouldn't take it at all... but I just want a baby so much that I want my luteal phase to just bloody well sort itself out sad

blamber Sun 08-Sep-13 21:07:37

I know the feeling, vjones. But the first couple of cycles off the pill can have shorter luteal phases. Perhaps give it another cycle or two, then see your doctor if the LP is still too short. They could find out what the problem is and they can lengthen your LP, for instance by using progesterone or clomid. Meds given under supervision are always safer.

blamber Mon 09-Sep-13 10:17:15

Just an update, the tingling has reduced and I have decided not to see the GP. I am almost sure that it was the B6 and hope the pins and needled will stay away!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now